Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Homogeneous circlelike continua


Author: Wayne Lewis
Journal: Proc. Amer. Math. Soc. 89 (1983), 163-168
MSC: Primary 54F20; Secondary 54F50, 54F65
DOI: https://doi.org/10.1090/S0002-9939-1983-0706533-2
MathSciNet review: 706533
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We extend earlier work of Bing, Jones, Hagopian, and Rogers to give a complete classification of nondegenerate homogeneous circle-like continua as pseudo-arcs, solenoids, or solenoids of pseudo-arcs. by showing that solenoids of pseudo-arcs are unique.


References [Enhancements On Off] (What's this?)

  • [1] R. H. Bing, A homogeneous indecomposable plane continuum, Duke Math. J. 15 (1948), 729-742. MR 0027144 (10:261a)
  • [2] -, Each homogeneous nondegenerate chainable continuum is a pseudo-arc, Proc. Amer. Math. Soc. 10 (1959), 345-346. MR 0105072 (21:3818)
  • [3] -, A simple closed curve is the only homogeneous bounded plane continuum that contains an arc, Canad. J. Math. 12 (1960), 209-230. MR 0111001 (22:1869)
  • [4] R. H. Bing and F. B. Jones, Another homogeneous plane continuum, Trans. Amer. Math. Soc. 90 (1959), 171-192. MR 0100823 (20:7251)
  • [5] C. E. Burgess, A characterization of homogeneous plane continua that are circularly chainable, Bull. Amer. Math. Soc. 75 (1969), 1354-1355. MR 0247611 (40:875)
  • [6] D. van Dantzig, Ueber topologish homogene kontinua, Fund. Math. 15 (1930), 102-125.
  • [7] L. Fearnley, The pseudo-circle is not homogeneous, Bull. Amer. Math Soc. 75 (1969), 554-558. MR 0242126 (39:3460)
  • [8] C. L. Hagopian, Homogeneous circle-like continua that contain pseudo-arcs, Topology Proc. 1 (1976), 29-32. MR 0458380 (56:16583)
  • [9] -, A characterization of solenoids, Pacific J. Math. 68 (1977), 425-435. MR 0458381 (56:16584)
  • [10] -, Atriodic homogeneous continua, preprint.
  • [11] C. L. Hagopian and J. T. Rogers, Jr., A classification of homogeneous circle-like continua, Houston J. Math. 3 (1977), 471-474. MR 0464194 (57:4129)
  • [12] F. B. Jones, On a certain type of homogeneous plane continuum, Proc. Amer. Math. Soc. 6 (1955), 735-740. MR 0071761 (17:180e)
  • [13] B. Knaster, Un continu dont tout sous-continu est indécomposable, Fund. Math. 3 (1922), 247-286.
  • [14] E. E. Moise, A note on the pseudo-arc, Trans. Amer. Math. Soc. 64 (1949), 57-58. MR 0033023 (11:382d)
  • [15] J. T. Rogers, Jr., The pseudo-circle is not homogeneous, Trans. Amer. Math. Soc. 148 (1970), 417-428. MR 0256362 (41:1018)
  • [16] -, Solenoids of pseudo-arcs, Houston J. Math. 3 (1977), 531-537. MR 0464193 (57:4128)
  • [17] -, Almost everything you wanted to know about homogeneous, circle-like continua, Topology Proc. 3 (1978), 169-174. MR 540487 (80k:54065)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F20, 54F50, 54F65

Retrieve articles in all journals with MSC: 54F20, 54F50, 54F65


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1983-0706533-2
Keywords: Homogeneous, circle-like continuum, solenoid, pseudo-arc
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society